Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Nashville, TN

January 2, 2006Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 2, 2006, 11:32 AM CST for Grundy County, Tennessee. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2006, 11:32 AM CST (17:32 UTC)
Expired
Jan 2, 2006, 11:51 AM CST
In force
19 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 11:40 AM CSTTORNADO1 N Palmer, TNPOSSIBLE BRIEF TORNADO TOUCHDOWN JUST OFF HIGHWAY 399, DAMAGE TO A BARN ROOF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 021732
SVROHX
TNC061-021800-
/O.NEW.KOHX.SV.W.0001.060102T1732Z-060102T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN TENNESSEE

* UNTIL NOON CST

* AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GRUETLI-LAAGER...
  OR ABOUT 10 MILES NORTHEAST OF MONTEAGLE...AND MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF BEERSHEBA SPRINGS BY 1140 AM CST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3541 8580 3523 8579 3537 8556 3552 8561

$$

21
1 follow-up statement
000 
WWUS54 KOHX 021751
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 AM CST MON JAN 2 2006

TNC061-021801-
/O.CAN.KOHX.SV.W.0001.000000T0000Z-060102T1800Z/
GRUNDY TN-
1151 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY IS CANCELLED...

THE STORM HAS WEAKEND AND IS ABOUT TO EXIT THE COUNTY.


LAT...LON 3541 8580 3523 8579 3537 8556 3552 8561

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 10:02 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jan 2, 10:02 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1002 AM CST MON JAN 2 2006

.SHORT TERM...RADAR SHOWS A NARROW LINE OF STORMS IN WEST TENNESSEE
RIGHT ALONG THE SURFACE FRONT. THE STORMS ARE MOVING INTO A REGION
(JUST EAST OF THE TENNESSEE RIVER) OF GREATER INSTABILITY AND
SURFACE MOISTURE FLUX CONVERGENCE. DEW POINTS IN THE AREA ARE CLOSE
TO 60 DEGREES, AND THE 16Z TEMPERATURE OF 70 DEGREES AT NASHVILLE
TIES THE RECORD HIGH FOR THIS DATE.

EXPECT THESE STORMS TO INTENSIFY AS THEY MOVE INTO MIDDLE TENNESSEE.

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jan 2, 5:40 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CST MON JAN 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
540 AM CST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATER
TODAY...AND SOME STORMS MAY REACH SEVERE LEVELS. THE PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND THE MAIN TARGET
WILL BE THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:15 PM CSTSevere Thunderstorm WarningOHXFentress30 min
Jan 2, 4:18 PM CSTSevere Thunderstorm WarningOHXPickett27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.